Advertisement

Fixed points of nonexpansive and quasi-nonexpansive mappings

  • M. Sankara Narayanan
  • M. Marudai
Original Research Paper
  • 29 Downloads

Abstract

In the paper Krasnoselskii–Mann method for non-self mappings in the journal of Fixed Point Theory and Applications, Colao and Marino proved strong convergence of Krasnoselskii–Mann algorithm defined by \(x_{n+1}=\alpha _nx_n+(1-\alpha _n)Tx_n\) for a non-expansive non-self mapping in a Hilbert space and they proposed three open questions. In this paper we have proved theorems that are answers to all the open questions raised in that paper by relaxing the space, involved map and inward condition to be uniformly convex Banach space, quasi-nonexpansive and weakly inward condition respectively. An application of non-linear parabolic partial differential equation is discussed.We also provide numerical example to verify our main result.

Keywords

Uniformly convex Banach space Quasi-nonexpansive Weakly inward 

Mathematics Subject Classification

58J20 47H09 

Notes

Compliance with ethical standards

Conflict of interest

The authors declare that they have no conflict of interest.

References

  1. 1.
    Bauschke, H.H. 1996. The approximation of fixed points of compositions of nonexpansive mappings in Hilbert space. Journal of Mathematical Analysis and Applications 202 (1): 150–159.MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bauschke, H.H., and P.L. Combettes. 2001. A weak-to-strong convergence principle for Fejr-monotone methods in Hilbert spaces. Mathematical Operations Research 26 (2): 248–264.CrossRefzbMATHGoogle Scholar
  3. 3.
    Chidume, C. 2009. Geometric Properties of Banach Spaces and Nonlinear Iterations, vol. 1965., Lecture Notes in Mathematics, Berlin: Springer.Google Scholar
  4. 4.
    Dukic, Dusan, Ljiljana Paunovic, and Stojan Radenovic. 2011. Convergence of iterates with errors of uniformly quasi-Lipschitzian mappings in cone metric spaces. Kragujevac Journal of Mathematics 35 (3): 399–410.MathSciNetzbMATHGoogle Scholar
  5. 5.
    Edelstein, M., and R.C. Obrien. 1978. Nonexpansive mappings, asymptotic regularity and successive approximations. Journal of the London Mathematical Society 2 (3): 547–554.MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Groetsch, C.W. 1972. A note on segmenting Mann iterates. Journal of Mathematical Analysis and Applications 40 (2): 369–372.MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Gunduz, B., and S. Akbulut. 2015. On weak and strong convergence theorems for a finite family of nonself I-asymptotically nonexpansive mappings. Mathematica Moravica 19: 49–64.MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Gunduz, B., and S. Akbulut. 2017. Common fixed points of a finite family of I-asymptotically nonexpansive mappings by S iteration process in Banach spaces. Thai Journal of Mathematics 15 (3): 673–687.MathSciNetGoogle Scholar
  9. 9.
    He, S., and C. Yang. 2014. Boundary point algorithms for minimum norm fixed points of nonexpansive mappings. Fixed Point Theory and Application 2014: 56.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    He, S., W. Zhu. 2013. A modified Mann iteration by boundary point method for finding minimum-norm fixed point of nonexpansive mappings. Abstract and Applied Analysis 2013: Article ID 768595.Google Scholar
  11. 11.
    Hicks, T.L., and J.D. Kubicek. 1977. On the Mann iteration process in a Hilbert space. Journal of Mathematical Analysis and Applications 59 (3): 498–504.MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Hillam, B.P. 1975. A generalization of Krasnoselskis theorem on the real line. Mathematics Magazine 48 (3): 167–168.MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Ishikawa, S. 1976. Fixed points and iteration of a nonexpansive mapping in a Banach space. Proceedings of the American Mathematical Society 59 (1): 65–71.MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Kirk, W., and B. Sims. 2001. Handbook of Metric Fixed Point Theory. Berlin: Springer.CrossRefzbMATHGoogle Scholar
  15. 15.
    Mann, W.R. 1953. Mean value methods in iteration. Proceedings of the American Mathematical Society 4 (3): 506–510.MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Marino, G., and G. Trombetta. 1992. On approximating fixed points for nonexpansive mappings. Indian Journal of Mathematics 34: 91–98.MathSciNetzbMATHGoogle Scholar
  17. 17.
    Marino, G., and H.-K. Xu. 2007. Weak and strong convergence theorems for strict pseudo-contractions in Hilbert spaces. Journal of Mathematical Analysis and Applications 329 (1): 336–346.MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Meifang Guo, Xia Li and Yongfu Su. 2016. On an open question of V. Colao and G. Marino presented in the paper “Krasnoselskii-Mann method for non-self mappings”. Springer Plus 5:1328.  https://doi.org/10.1186/s40064-016-2977-8.
  19. 19.
    Pazy, A. 1983. Semigroups of Linear Operators and Applications to Partial Differential Equations. New York: Springer.CrossRefzbMATHGoogle Scholar
  20. 20.
    Reich, S. 1979. Weak convergence theorems for nonexpansive mappings in Banach spaces. Journal of Mathematical Analysis and Applications 67 (2): 274–276.MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Schu, J. 1991. Iterative construction of fixed points of asymptotically nonexpansive mappings. Journal of Mathematical Analysis and Applications 158 (2): 407–413.MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Suzuki, T. 2005. Strong convergence of Krasnoselskii and Manns type sequences for one-parameter nonexpansive semigroups without Bochner integrals. Journal of Mathematical Analysis and Applications 305 (1): 227–239.MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Takahashi, W., and G.-E. Kim. 1998. Strong convergence of approximants to fixed points of nonexpansive nonself-mappings in Banach spaces. Nonlinear Analysis 32 (3): 447–454.MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Vittorio, Colao, and G. Marino. 2015. Krasnoselskii–Mann method for non-self mappings. Fixed Point Theory and Applications 2015: 39.  https://doi.org/10.1186/s13663-015-0287-4.MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Xu, H.-K. 1997. Approximating curves of nonexpansive nonself-mappings in Banach spaces. Comptes Rendus de l Academie des Sciences - Series I - Mathematics 325 (2): 151–156.MathSciNetzbMATHGoogle Scholar
  26. 26.
    Xu, H.-K., and X.-M. Yin. 1995. Strong convergence theorems for nonexpansive nonself-mappings. Nonlinear Analysis 24 (2): 223–228.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Forum D'Analystes, Chennai 2018

Authors and Affiliations

  1. 1.Department of MathematicsThe Gandhigram Rural Institute (Deemed to be University)GandhigramIndia
  2. 2.Department of MathematicsBharathidasan UniversityTiruchirappalliIndia

Personalised recommendations